Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 11, 2011, 3:20 AM CST. It took effect at Jan 11, 2011, 9:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2011, 3:20 AM CST (09:20 UTC)
- In effect from
- Jan 11, 2011, 9:00 PM CST
- Expired
- Jan 12, 2011, 9:28 PM CST
- In force
- 24 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
870 WHUS73 KMKX 110920 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 320 AM CST TUE JAN 11 2011 ...INCREASING WINDS THIS AFTERNOON AND TONIGHT... .LOW PRESSURE STRENGTHENING WELL TO THE SOUTHEAST OF WISCONSIN WILL RESULT IN A TIGHTENING PRESSURE GRADIENT OVER LAKE MICHIGAN. THIS WILL CAUSE UNSTABLE CONDITIONS OVER THE LAKE...WHICH WILL ALLOW GUSTY NORTH TO NORTHWEST WINDS TO REACH THE LAKE SURFACE BEGINNING LATER TODAY...CONTINUING THROUGH TONIGHT AND WEDNESDAY MORNING. BLUSTERY NORTHWEST WINDS WILL GUST TO 25 KNOTS AT TIMES LATER TONIGHT THROUGH WEDNESDAY...CAUSING WAVE HEIGHTS TO INCREASE TO OVER 4 FEET. THE HIGH WINDS AND WAVES WILL BEGIN TO DECREASE WEDNESDAY NIGHT AS THE PRESSURE GRADIENT BEGINS TO LOOSEN OVER LAKE MICHIGAN. LMZ643>646-111730- /O.NEW.KMKX.SC.Y.0003.110112T0600Z-110113T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 320 AM CST TUE JAN 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST WEDNESDAY NIGHT. * WINDS: EAST WINDS WILL TURN TO THE NORTH THIS AFTERNOON...AND INCREASE TO 15 TO 20 KNOTS. GUSTY NORTHWEST WINDS TO 25 KNOTS WILL BEGIN TO REACH THE LAKE SURFACE TONIGHT...AND CONTINUE INTO WEDNESDAY EVENING. * WAVES: WAVE HEIGHTS WILL INCREASE TO 2 TO 4 FEET TODAY...FURTHER INCREASING TO 3 TO 6 FEET TONIGHT...CONTINUING THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
6 follow-up statements
953 WHUS73 KMKX 112037 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 237 PM CST TUE JAN 11 2011 ...INCREASING WINDS THIS AFTERNOON AND TONIGHT... .LOW PRESSURE STRENGTHENING WELL TO THE SOUTHEAST OF WISCONSIN WILL RESULT IN BLUSTERY NORTH WINDS TONIGHT WHICH WILL TURN MORE TO THE NORTHWEST ON WEDNESDAY...CAUSING WAVE HEIGHTS TO INCREASE TO OVER 4 FEET. THE HIGH WINDS AND WAVES WILL BEGIN TO DECREASE WEDNESDAY NIGHT AS THE PRESSURE GRADIENT BEGINS TO LOOSEN OVER LAKE MICHIGAN. LMZ643>646-120445- /O.CON.KMKX.SC.Y.0003.110112T0600Z-110113T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 237 PM CST TUE JAN 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST WEDNESDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST WEDNESDAY NIGHT. * WINDS: NORTH 15 TO 25 KNOTS TONIGHT. NORTHWEST 15 TO 25 KNOTS WEDNESDAY INTO WEDNESDAY EVENING. * WAVES: WAVE HEIGHTS WILL INCREASE TO 3 TO 5 FEET TONIGHT...CONTINUING THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
414 WHUS73 KMKX 120017 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 617 PM CST TUE JAN 11 2011 ...BRISK NORTH WINDS AND HIGH WAVES THROUGH WEDNESDAY NIGHT... .LOW PRESSURE STRENGTHENING OVER THE ATLANTIC COAST WILL GENERATE BRISK NORTH WINDS TONIGHT THROUGH WEDNESDAY NIGHT. WAVE HEIGHTS WILL BE HIGH TONIGHT AND WEDNESDAY. THE HIGH WINDS AND WAVES WILL BEGIN TO DECREASE WEDNESDAY NIGHT AS THE PRESSURE GRADIENT BEGINS TO WEAKEN OVER LAKE MICHIGAN. LMZ643>646-120830- /O.EXT.KMKX.SC.Y.0003.110112T0300Z-110113T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 617 PM CST TUE JAN 11 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST WEDNESDAY NIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST WEDNESDAY NIGHT. * WINDS: NORTH 15 TO 25 KNOTS TONIGHT. NORTHWEST 15 TO 25 KNOTS WEDNESDAY INTO WEDNESDAY EVENING. * WAVES: WAVE HEIGHTS WILL INCREASE TO 3 TO 5 FEET TONIGHT... CONTINUING THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX GEHRING
447 WHUS73 KMKX 120325 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 925 PM CST TUE JAN 11 2011 ...BRISK NORTH WINDS AND HIGH WAVES THROUGH WEDNESDAY NIGHT... .LOW PRESSURE STRENGTHENING OVER THE ATLANTIC COAST WILL GENERATE BRISK NORTH WINDS TONIGHT THROUGH WEDNESDAY NIGHT. WAVE HEIGHTS WILL BE HIGH TONIGHT AND WEDNESDAY. THE HIGH WINDS AND WAVES WILL BEGIN TO DECREASE WEDNESDAY NIGHT AS THE PRESSURE GRADIENT BEGINS TO WEAKEN OVER LAKE MICHIGAN. LMZ643>646-121130- /O.CON.KMKX.SC.Y.0003.000000T0000Z-110113T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 925 PM CST TUE JAN 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST WEDNESDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST WEDNESDAY NIGHT. * WINDS: NORTH 15 TO 25 KNOTS TONIGHT. NORTHWEST 15 TO 25 KNOTS WEDNESDAY INTO WEDNESDAY EVENING. * WAVES: WAVE HEIGHTS WILL INCREASE TO 3 TO 5 FEET TONIGHT... CONTINUING THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
668 WHUS73 KMKX 120855 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 255 AM CST WED JAN 12 2011 ...BLUSTERY NORTHWEST WINDS AND HIGH WAVES WILL CONTINUE TODAY... .A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE STRENGTHENING OVER THE EAST COAST AND BUILDING HIGH PRESSURE IN THE PLAINS WILL CONTINUE TO GENERATE BLUSTERY NORTHWEST WINDS OVER THE NEARSHORE WATERS OF LAKE MICHIGAN TODAY. THE STRONGEST WINDS WILL BE FOUND TOWARD THE OPEN WATERS. RESULTANT WAVE HEIGHTS WILL BE ABOVE 4 FEET IN ICE FREE AREAS AWAY FROM SHORE. THE PRESSURE GRADIENT WILL BEGIN TO WEAKEN THIS AFTERNOON AND TONIGHT...ALLOWING WINDS AND WAVES TO GRADUALLY DECREASE. LMZ643>646-121700- /O.CON.KMKX.SC.Y.0003.000000T0000Z-110113T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 255 AM CST WED JAN 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS: NORTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS AT THE SHORE TODAY...15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TOWARDS THE OPEN WATER. THE NORTHWEST WINDS WILL DIMINISH TO 5 TO 15 KNOTS TONIGHT. * WAVES: WAVE HEIGHTS OF 3 TO 6 FEET IN ICE FREE AREAS TODAY WILL SLOWLY SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
863 WHUS73 KMKX 122057 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 257 PM CST WED JAN 12 2011 ...BLUSTERY NORTHWEST WINDS AND HIGH WAVES WILL CONTINUE THIS EVENING... .A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE STRENGTHENING OVER THE EAST COAST AND BUILDING HIGH PRESSURE IN THE PLAINS WILL CONTINUE TO GENERATE BLUSTERY NORTHWEST WINDS OVER THE NEARSHORE WATERS OF LAKE MICHIGAN INTO THIS EVENING. THE STRONGEST WINDS WILL BE FOUND TOWARD THE OPEN WATERS. RESULTANT WAVE HEIGHTS WILL BE ABOVE 4 FEET IN ICE FREE AREAS AWAY FROM SHORE. THE PRESSURE GRADIENT WILL BEGIN TO WEAKEN TONIGHT...ALLOWING WINDS AND WAVES TO GRADUALLY DECREASE. LMZ643>646-130500- /O.CON.KMKX.SC.Y.0003.000000T0000Z-110113T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 257 PM CST WED JAN 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS: NORTHWEST 10 TO 20 KNOTS...15 TO 25 KNOTS TOWARDS THE OPEN WATER. THE NORTHWEST WINDS WILL DIMINISH TO 5 TO 15 KNOTS TONIGHT. * WAVES: WAVE HEIGHTS OF 3 TO 5 FEET IN ICE FREE AREAS THIS EVENING WILL SLOWLY SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
192 WHUS73 KMKX 130328 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 928 PM CST WED JAN 12 2011 LMZ643>646-130430- /O.CAN.KMKX.SC.Y.0003.000000T0000Z-110113T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 928 PM CST WED JAN 12 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTHWEST WINDS AND WAVES HAVE WEAKENED BELOW ADVISORY LEVELS. THE WINDS AND WAVES WILL CONTINUE TO WEAKEN AS HIGH PRESSURE APPROACHES FROM THE WEST. $$ WWW.WEATHER.GOV/MKX GEHRING
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 3:12 AM CST, 8 minutes earlier.
Area forecast discussion, Jan 11, 3:12 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
312 AM CST TUE JAN 11 2011
.TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM TO HIGH.
OBVIOUS FORECAST CONCERN IS SNOW AND AMOUNTS FOR TODAY INTO TONIGHT.
FIRST SHORT WAVE ROTATING AROUND UPPER LOW WL BRING BETWEEN 1 AND 2
INCHES TO WRN CWA OVERNIGHT. INCREASING FORCING BEGINNING TO OVERWHELM
LINGERING DRY LAYER OVER PORTIONS OF ERN CWA AND EXPECT WIDESPREAD
-SN OVER THE ENTIRE REGION BY EARLY MORNING. SRN WI REMAINS ON
NORTHERN FRINGE OF STRENGTHENING SHORT WAVE CURRENTLY OVER CENTRAL
MS VLY REGION AS IT TRACKS INTO THE OH VALLEY TODAY AND THIS EVE.
ENHANCED FORCING FROM UPPER LEVEL JET STREAK AND FULL WIND
FRONTOGENESIS REMAIN SOUTH OF THE AREA. HOWEVER WEAK WARM AIR
ADVECTION AND PERSISTENT ISENTROPIC UPGLIDE CONTINUE THROUGH THE
MORNING...SLOWLY DIMINISHING FROM WEST TO EAST FROM MID-AFTERNOON
INTO THE EARLY EVENING. PERIOD OF STRONGEST FORCING DURING THE MRNG
AND EARLY AFTN. WIDESPREAD 0.15 TO 0.25 QPF WITH SNOW LIQUID RATIOS
AVERAGING 15 TO 1 YIELDS WIDESPREAD 2.5 TO 4 INCH AMOUNTS.
HOWEVER...NEED TO CONSIDER LAKE ENHANCEMENT IN AREAS BORDERING LAKE
MICHIGAN. AVERAGE SEA SURFACE TEMP OF 2.5 DEGREES C YIELDS DELTA-T
OF 16 DEGREES FOR DURATION OF THIS EVENT. USING NAM BUFKIT...LAKE
INDUCED CAPE INCREASES TO AROUND 250 J THIS AFTN WITH INVERSION
HEIGHT AROUND 4.5KT. INCRNG ELY WNDS AND LAKE ENHANCED SNOW HAVE
ALREADY PRODUCED ABOUT AN INCH IN NRN SHEBOYGAN COUNTY OVERNIGHT.
LOW LEVEL WINDS BEGIN TO BACK LATER THIS MRNG THROUGH THE AFTN
INCREASING FETCH LENGTH AND LOW LEVEL CONVERGENCE ALONG THE
LAKESHORE COUNTIES.
LAKE EFFECT SNOW FLOW CHART YIELDS LAKE ENHANCEMENT ADDING MODERATE
ACCUMULATIONS OF 3 TO 5 INCHES IF ADDING WEAK TO MODERATE QG FORCING
SUPPORT...AND MINOR ACCUMULATIONS OF AROUND AN INCH IF FORCING
NEUTRAL. ALSO THINKING LIMITING FACTOR WL BE BACKING WINDS FROM 080
DEGREES LATE THIS MRNG TO 010 DEGREES BY LATE AFTN. THIS WL RESULT
IN LAKE ENHANCEMENT NOT LINGERING IN ONE AREA FOR MORE THAN AN HOUR
OR TWO /HOPEFULLY/.
NEVER THE LESS...LAKE ENHANCEMENT WL BUMP UP AMOUNTS OVER LAKESHORE
COUNTIES BY AT LEAST AN INCH PUSHING AMOUNTS TO 3 TO 5 INCHES IN
THESE AREAS. PER COLLABORATION WITH GRB AND LOT...WL ISSUE WINTER
WX ADVY INTO THE EARLY EVENING FOR THESE AREAS. SNOW WL ALSO BE
AFFECTING MRNG AND AFTN COMMUTES AS WELL.
WL HANG ONTO HIGHER POPS IN THE EARLY EVE IN THE EAST DUE TO
LINGERING LOWER CONDENSATION PRESSURE DEFICITS AND WEAK ISENTROPIC
UPGLIDE.
.WEDNESDAY...FORECAST CONFIDENCE...MEDIUM
CURRENT MODELS SUGGEST MAIN TROUGH AXIS WILL BE LOCATED NEAR WI/IL
BORDER WEDNESDAY MORNING...WITH WEAK WAVE TO THEN MOVE THROUGH IN
THE AFTERNOON. SOUNDINGS SHOWING ENOUGH MOISTURE IN THE LOWER
LEVELS...WHICH INCLUDES DENDRITE GROWTH ZONE...TO KEEP SLIGHT CHANCE
POPS GOING. NOT SEEING MUCH IN THE WAY OF LIFT...BUT SOUNDINGS SHOW
DECENT LOW LEVEL LAPSE RATES...PARTICULAR WITH THE NAM...SO SHOULD
SEE A FEW SNOW SHOWERS.
MOISTURE DECREASES FOR WEDNESDAY NIGHT AS AXIS OF SFC HIGH SLIDES
EAST INTO WRN WI...SO KEPT THINGS DRY. MAIN ISSUE WILL BE HOW MUCH
CLEARING OCCURS WITH THE HIGH...AND HOW LIGHT THE WINDS GET. THINK
THE WEST WILL HAVE THE BEST CHANCE FOR DECENT RADIATIONAL
COOLING...BUT ONLY WENT A DEGREE OR TWO BELOW AVERAGE WITH SOME
UNCERTAINTY IN CLOUD COVER. WITH SNOW ON THE GROUND...POTENTIAL
EXISTS FOR LOWS TO GET A FEW DEGREES COLDER THAN EXPECTED ACROSS THE
WEST IF SKIES BECOME MOSTLY CLEAR.
.THURSDAY...FORECAST CONFIDENCE...LOW TO MEDIUM
MODELS SUGGESTING A WAVE MAY BRING SOME LIGHT SNOW TO THE FORECAST
AREA THURSDAY AFTERNOON AND OVERNIGHT. MODELS HAVE NOT BEEN
CONSISTENT WITH THIS FEATURE AND ARE CURRENTLY NOT IN VERY GOOD
AGREEMENT...SO WENT WITH PRETTY LOW POPS. BEST CHANCE CURRENTLY
LOOKS TO BE ACROSS THE SW FORECAST AREA.
.FRIDAY AND SATURDAY...FORECAST CONFIDENCE...MEDIUM
HIGH PRESSURE WILL SLIDE THROUGH ON FRIDAY...BRINGING BRIEFLY
QUIETER CONDITIONS...WITH HIGHS RUNNING NEAR NORMAL. LOW PRESSURE
WILL MOVE IN QUICKLY BEHIND THE HIGH FRIDAY NIGHT...BRINGING A
CHANCE FOR SNOW. MODELS HAVE BEEN PRETTY CONSISTENT WITH FEATURE AND
ARE CURRENTLY IN DECENT AGREEMENT...SO BUMPED POPS UP 10 OR 15
PERCENT TO THE HIGH END CHANCE CATEGORY. THIS WILL BE A QUICK
MOVING CLIPPER SYSTEM WITH MODELS SUGGESTING UP TO A QUARTER INCH
OF LIQUID...PROBABLY NOT MUCH MORE THAN 2 TO 4 INCHES OF SNOW IF
CURRENT MODELS SOLUTIONS VERIFY. WITH THE LOW PASSING BY TO THE
NORTH...SOUTH TO THEN WEST WINDS WILL KEEP THE LAKE FROM ADDING TO
ACCUMULATIONS.
WENT WITH CHANCE POPS EAST SATURDAY MORNING...AS MODELS HAVE THE
COLD FRONT STILL ACROSS THE FORECAST AREA AT DAY BREAK. SHOULD SEE
FLURRIES AT BEST FOR THE AFTERNOON AS THE LOW HEADS EAST.
.SUNDAY AND MONDAY...FORECAST CONFIDENCE...LOW TO MEDIUM
GFS STILL SHOWING A WAVE BRINGING SNOW ON SUNDAY...BUT THE ECMWF HAS
BACKED OFF AND THE CANADIAN IS MOSTLY DRY. HUNG ON TO SLIGHT CHANCE
POPS PER THE GFS. MODELS THEN GENERALLY DRY FOR MONDAY. SHOULD SEE
TEMPS DECREASE A COUPLE DEGREES SUNDAY AND MONDAY UNDER NORTHWEST
FLOW.
&&
.AVIATION...WEAK FORCING INCREASES OVER NEXT 3 TO 6 HOURS ACROSS
SOUTHERN WI SO EXPC -SN TO OVERSPREAD THE AREA. CIGS SHOULD FALL TO
MVFR AND WL LIKELY OSCILLATE BETWEEN MVFR AND IFR. LAKE ENHANCEMENT
WL RESULT IN LOWER CIGS AND VSBYS FOR A TIME LATE THIS MRNG AND
AFTN IN ERN TAF SITES...MAINLY KMKE AND KENW. VSBYS AND CIGS WL
IMPROVE LATE AFTN THRU THE EVE AS SYSTEM WEAKENS.
&&
.MARINE...PRESSURE GRADIENT WILL TIGHTEN OVER LAKE MICHIGAN AS LOW
PRESSURE IN VCNTY OF WRN KY TRACKS ENE AND STRENGTHENS OVER THE OH
VLY THROUGH THE NEXT 24 HOURS. THIS WILL RESULT IN STEEPENING LOW
LEVEL LAPSE RATES AS SLIGHTLY COLDER AIR PUSHES OVER NEARSHORE
WATERS. THESE CONDITIONS WILL ALLOW GUSTY NORTHWEST WINDS TO 25
KNOTS TO REACH LAKE SURFACE. HENCE WL POST SMALL CRAFT ADVY FOR
LATER TONIGHT THROUGH THU.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL 8 PM CST THIS EVENING FOR WIZ052-
060-066-071-072.
LM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT CST
WEDNESDAY NIGHT FOR LMZ643>646.
&&
WEDNESDAY THROUGH MONDAY...DDV/07
TODAY/TONIGHT AND AVIATION/MARINE...MBK/11Hazardous weather outlook, Jan 10, 6:01 PM CST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 601 PM CST MON JAN 10 2011 WIZ046-047-051-052-056>060-062>072-112130- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 601 PM CST MON JAN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT LIGHT SNOW WILL OVERSPREAD SOUTH CENTRAL WISCONSIN THIS EVENING AND SOUTHEAST WISCONSIN DURING THE OVERNIGHT. ROADS WILL BECOME SNOW COVERED AND SLIPPERY LATE TONIGHT AND INTO TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY A LONG DURATION LIGHT SNOW EVENT IS EXPECTED THROUGH TUESDAY NIGHT...AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES THROUGH THE REGION. TWO TO THREE INCHES OF SNOW ARE EXPECTED...WITH A FEW AREAS RECEIVING 4 INCHES. LAKE ENHANCEMENT MAY BRING ANOTHER INCH OR TWO...TO AREAS NEAR LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS WEEK...HOWEVER SNOWFALL REPORTS WILL BE APPRECIATED. LMZ643>646-112130- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 601 PM CST MON JAN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY NORTH WINDS AND WAVES WILL APPROACH SMALL CRAFT ADVISORY LEVELS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...AS A TIGHT PRESSURE GRADIENT DEVELOPS BETWEEN LOW PRESSURE PASSING SOUTHEAST OF THE REGION...AND HIGH PRESSURE OVER THE PLAINS STATES. GEHRING WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jan 11, 2:23 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
223 AM CST TUE JAN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 AM SNOW ELKHART LAKE 43.83N 88.01W
01/11/2011 E1.0 INCH SHEBOYGAN WI LAW ENFORCEMENT
&&
MBKThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:34 AM CST | Winter Weather Advisory | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan | 16 hr |
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.